Georgia, 2001

Damaging Wind in Georgia, May 25, 2001

May 25, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 12:45 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, May 25, 12:45 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI MAY 25 2001

CURRENTLY...
FAIR-WEATHER CU BEGINNING TO POP-UP OVER CWA...HOWEVER NO
PRECIPITATION INDICATED ON KJAX AND KVAX RADARS. FRONTAL BOUNDARY
AT 17Z WAS DRAPED OVER CENTRAL GEORGIA...WITH TRAILING END
EXTENDING INTO SOUTHERN ALABAMA. EAST COAST SEA-BREEZE HAS DEVELOPED
(ST. AUGUSTINE REPORTED EAST WINDS AT 12 KNOTS). LARGE FIRE OVER
LAFAYETTE COUNTY CONTINUES TO SPREAD SMOKE NORTHEAST.

TONIGHT...FRONTAL BOUNDARY WILL CONTINUE SOUTHEAST TRACK...
BECOMING DIFFUSED OVER THE SUWANNEE VALLEY AND OKEFENOKEE NWR AROUND
06Z. LACK OF DECENT MOISTURE WILL TRANSLATE INTO CLOUDS WITH ZERO
POPS AREA-WIDE. HOWEVER..THERE WILL BE ENOUGH MOISTURE TO GENERATE
PATCHY GROUND FOG...SO WILL MENTION IN THE ZONES. WILL CONTINUE TO
MENTION SMOKY CONDITIONS FOR COUNTIES AFFECTED BY FIRE.

SATURDAY AND SATURDAY NIGHT...FRONTAL BOUNDARY DISSIPATES BEFORE
REACHING THE COAST...WITH DRY WESTERLY FLOW PERSISTING NEAR THE
SURFACE. WILL CONTINUE HAZY/SMOKY CONDITIONS FOR AFFECTED AREAS.
LITTLE CHANGE IS EXPECTED IN THICKNESS VALUES...THEREFORE WILL GO
STATUS QUO WITH AFTERNOON HIGHS.

SUNDAY...SHORTWAVE TROF WILL ROTATE AROUND CUT-OFF LOW OVER OHIO
VALLEY. AT THIS TIME...BELIEVE THERE WILL BE SUFFICIENT MOISTURE
TO MENTION INCREASING CLOUDINESS AS WELL AS RE-INTRODUCE POPS INTO
THE FORECAST. AS WITH RECENT WEATHER SYSTEMS...MOST OF THE
RAINFALL WILL BE CONFINED TO GEORGIA.

MONDAY...SHORTWAVE EXITS EAST WITH MORE SUMMER-LIKE PATTERN
ESTABLISHING OVER THE REGION AS TROPICAL MOISTURE BEGINS TO ADVECT
NORTH OVER FLORIDA...WITH GARDEN VARIETY SHOWERS AND THUNDERSTORMS
DEVELOPING DURING THE AFTERNOON INTO EVENING HOURS.

PRELIM...
AMG 60/88/60/87 0002
SSI 63/85/64/85 0002
JAX 60/89/62/88 0001
GNV 59/91/61/90 0001 16

.JAX...
.FL...NONE.
.GA...NONE.
ZAPPE

In the hours before

Special weather statement, May 25, 11:34 AM EST, 3 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT FRI MAY 25 2001

VISIBILITIES MAY BE RESTRICTED DUE TO THE SMOKE PLUME FROM A LARGE
WOODS FIRE IN LAFAYETTE COUNTY. VISIBILITIES HAVE BEEN REDUCED IN
SOME LOCATIONS AND IT REMAINS POSSIBLE THAT SMOKE AND FOG MAY CAUSE
SUDDEN REDUCTIONS IN THE VISIBILITY...ESPECIALLY OVER SOUTHERN
SUWANNEE COUNTY. ADDITIONALLY...MOTORISTS ON HIGH SPEED
HIGHWAYS...SUCH AS INTERSTATE 10 WEST OF THE COLUMBIA-BAKER COUNTY
LINE AND INTERSTATE 75 SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY AND SPOTTER ACTIVATION
IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
May 25, 3:20 PM EST
Where
Ware County, Waycross
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -82.350

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250439.